Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 46, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 10, 2003, 6:32 PM MDT for Sioux County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 6:32 PM MDT (00:32 UTC)
- Expired
- Jun 10, 2003, 7:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
119
WUUS55 KCYS 110032
SVRCYS
NEC165-110100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
629 PM MDT TUE JUN 10 2003
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 700 PM MDT
* AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
IN EXCESS OF 60 MPH OVER NORTH CENTRAL SIOUX COUNTY...OR ABOUT
39 MILES WEST OF CHADRON...MOVING EAST AT 30 MPH.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHEYENNE.
LAT...LON 4275 10349 4274 10353 4273 10401 4299 10402
4298 10350 4279 10350
$$
STARKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:03 PM MDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jun 10, 1:03 PM MDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 103 PM MDT TUE JUN 10 2003 SHORT TERM... UPPER TROF MOVG ACROSS ERN WY THIS AFTN WILL CONT TO MOVE EAST WITH SHOWERS AND TSTRMS ASSOCIATED WITH IT. ACTIVITY WILL MOVE E OVER PANHANDLE THIS EVENING AND SHOULD BE OUT OF CWA AROUND MIDNIGHT. DRIER AIR MOVES ACROSS CWA WEDS AS UPPER TROF MOVES E OVER THE NRN PLAINS WITH WRLY SFC FLOW SETTING UP OVER CWA. MAY BE A FEW LT DAY TSTRMS OVR ERN PARTS OF CWA BUT MOST AREAS DRY. LONG TERM...THROUGH THIS PERIOD THE FLOW PATTERN ALOFT BECOMES MORE AMPLIFIED WITH A BROAD RIDGE OVER THE EASTERN TWO THIRDS OF THE NATION. AFTER AN ACTIVE THURSDAY WITH YET ANOTHER SHORTWAVE TROUGH MOVING OVER THE CWA WITH THE UPSLOPE BOUNDARY LAYER WINDS CONTINUING. HIGHER HEIGHTS ALOFT AND A MORE STABLE ATMOSPHERE OVER THE CWA ON FRIDAY WILL START THE DRYING TREND. THE GENERAL PATTERN OVER THE CWA THEN HAS A DRIER SOUTHWEST FLOW ALOFT FOR SATURDAY THROUGH MONDAY AS WELL AS A FRONTAL BOUNDARY WHICH PARALELLS THE FLOW ALOFT...TO THE NORTH AND WEST OF THE CWA. THAT PATTERN WILL YIELD A MINIMUM OF THUNDERSTORM ACTIVITY OVER THE CWA THOSE DAYS. THE THUNDERSTORMS WILL BE LOCATED MAINLY NEAR AND BEHIND THE FRONT AS WELL AS JUST OF THE CWA WITH A WEAK UPPER LOW WHICH FORMS OVER EASTERN COLORADO OVER THE WEEKEND AND CONTINUES FOR MONDAY. A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS RETURNS FOR TUESDAY AS THERE WILL BE AN INCREASE IN MID AND UPPER LEVEL MOISTURE OVER THE CWA. IN ADDITION...THE COLD FRONT MOVES INTO THE CWA TO AID IN THUNDERSTORM DEVELOPMENT. TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR AND LIKELY EVEN ABOVE GUIDANCE VALUES...ESPECIALLY FOR SATURDAY THROUGH TUESDAY. .CYS... WY...NONE. NE...NONE. EMANUEL/WEILAND
Hazardous weather outlook, Jun 10, 10:56 AM MDT, 7 hours 36 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-111130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1056 AM MDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING OVER MUCH OF THE AREA AS AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE REGION. A FEW STORMS OVER EASTERN WYOMING INTO THE NEBRASKA PANHANDLE COULD BE STRONG PRODUCING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...THERE SHOULD LESS COVERAGE OF LATE DAY STORMS...BUT ONE OR TWO COULD STILL END UP BEING STRONG...ESPECIALLY IN THE PANHANDLE. THURSDAY SHOULD HAVE MORE THUNDERSTORMS AROUND...AND ONCE AGAIN A FEW OF THEM COULD BE QUITE STRONG EAST OF THE WYOMING MOUNTAINS. FEWER STORMS ARE EXPECTED ON FRIDAY...WITH A MINIMUM OF STORMS OVER THE WEEKEND INTO MONDAY AS WARMER AND DRIER CONDITIONS PREVAIL. .SPOTTER ACTIVATION STATEMENT... THERE IS A SLIM CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:00 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 30 min |
| Jun 10, 6:56 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 34 min |
| Jun 10, 7:30 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.